Alert archive / Florida / Coastal Flood Statements in 2012
Coastal Flood Statement 11, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Nov 29, 2012, 2:09 PM EST for Broward County, Florida. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2012, 2:09 PM EST (19:09 UTC)
- Expired
- Nov 30, 2012, 10:00 AM EST
- In force
- 20 hr
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632 WHUS42 KMFL 291909 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 209 PM EST THU NOV 29 2012 ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES THROUGH FRIDAY... ...MINOR COASTAL FLOODING POSSIBLE FORT LAUDERDALE BEACH AREA... FLZ172-301500- /O.NEW.KMFL.CF.S.0011.121129T1909Z-121130T1500Z/ /O.NEW.KMFL.RP.S.0037.121129T1909Z-121201T0000Z/ COASTAL BROWARD- 209 PM EST THU NOV 29 2012 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... ...MINOR COASTAL FLOODING POSSIBLE FORT LAUDERDALE BEACH AREA DURING HIGH TIDES... * RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS DUE TO THE INCREASE WIND SPEEDS TO WINDY CONDITIONS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA. * COASTAL FLOODING...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER THAN NORMAL...WHICH CONTINUES TO IMPACT PORTIONS OF A1A IN THE FORT LAUDERDALE BEACH AREA. * TIMING...MINOR STREET FLOODING WILL BE POSSIBLE AT AND AROUND THE TIMES OF HIGH TIDE. THE NEXT HIGH TIDES WILL OCCUR BETWEEN 8 AND 9 PM EST THIS EVENING AND AROUND 9 AM EST FRIDAY MORNING. THE THREAT OF RIP CURRENTS WILL AFFECT THE EAST COAST BEACHES THROUGH FRIDAY ESPECIALLY DURING TIMES OF LOW TIDES. * IMPACTS...HAZARDOUS RIP CURRENTS WILL MAINTAIN DANGEROUS SWIMMING CONDITIONS. PARTIAL STREET FLOODING POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ FLZ168-173-301500- /O.NEW.KMFL.RP.S.0037.121129T1909Z-121201T0000Z/ COASTAL PALM BEACH-COASTAL MIAMI DADE- 209 PM EST THU NOV 29 2012 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH FRIDAY EVENING. * RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS DUE TO THE INCREASE WIND SPEEDS TO WINDY CONDITIONS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA. * TIMING...THE THREAT OF RIP CURRENTS WILL AFFECT THE EAST COAST BEACHES THROUGH FRIDAY ESPECIALLY DURING TIMES OF LOW TIDES. * IMPACTS...HAZARDOUS RIP CURRENTS WILL MAINTAIN DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ BNB/CD
1 follow-up statement
081 WHUS42 KMFL 300819 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 319 AM EST FRI NOV 30 2012 ...HIGH RISK OF RIP CURRENTS CONTINUES ATLANTIC BEACHES... ...MINOR COASTAL FLOODING POSSIBLE FORT LAUDERDALE BEACH AREA... FLZ172-010000- /O.CON.KMFL.CF.S.0011.000000T0000Z-121130T1500Z/ /O.CON.KMFL.RP.S.0037.000000T0000Z-121201T0000Z/ COASTAL BROWARD- 319 AM EST FRI NOV 30 2012 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT ATLANTIC BEACHES... ...MINOR COASTAL FLOODING POSSIBLE FORT LAUDERDALE BEACH AREA DURING HIGH TIDE THIS MORNING... * RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS DUE TO THE BREEZY ONSHORE WINDS. * COASTAL FLOODING...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER THAN NORMAL...WHICH CONTINUES TO IMPACT PORTIONS OF A1A IN THE FORT LAUDERDALE BEACH AREA. * TIMING...MINOR STREET FLOODING WILL BE POSSIBLE AT AND AROUND HIGH TIDE WHICH WILL OCCUR AT AROUND 9 AM THIS MORNING. THE HIGH THREAT OF RIP CURRENTS WILL AFFECT THE EAST COAST BEACHES THROUGH FRIDAY. * IMPACTS...HAZARDOUS RIP CURRENTS WILL MAKE FOR DANGEROUS SWIMMING CONDITIONS. ISOLATED STREET FLOODING WILL BE POSSIBLE, MAINLY ALONG A1A AT FORT LAUDERDALE BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ FLZ168-173-010000- /O.CON.KMFL.RP.S.0037.000000T0000Z-121201T0000Z/ COASTAL PALM BEACH-COASTAL MIAMI DADE- 319 AM EST FRI NOV 30 2012 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT ATLANTIC BEACHES... * RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS DUE TO THE BREEZY ONSHORE WINDS. * TIMING...THE HIGH THREAT OF RIP CURRENTS WILL AFFECT THE EAST COAST BEACHES THROUGH FRIDAY. * IMPACTS...HAZARDOUS RIP CURRENTS WILL MAKE FOR DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ GREGORIA
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 29, 1:58 PM EST, 11 minutes earlier.
Area forecast discussion, Nov 29, 1:58 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
158 PM EST THU NOV 29 2012
...BREEZY TO WINDY CONDITIONS THIS WEEKEND OVER SOUTH FLORIDA...
...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES THROUGH AT LEAST FRIDAY...
...MINOR COASTAL FLOODING DURING HIGH TIDES FORT LAUDERDALE BEACH AREA....
.SHORT TERM...
HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES ALONG WITH A
FRONTAL BOUNDARY OVER THE FLORIDA KEYS WILL REMAIN NEARLY
STATIONARY TONIGHT ALLOWING FOR THE PRESSURE GRADIENT OVER SOUTH
FLORIDA TO REMAIN TIGHT. THIS WILL ALLOW FOR BREEZY TO WINDY
NORTHEAST WINDS OVER THE CWA.
THERE COULD ALSO BE ISOLATED TO SCATTERED SHOWERS OVER THE EAST
COAST METRO AREAS TONIGHT WITH THE BEST COVERAGE OVER THE SOUTHEAST
PORTIONS OF THE EAST COAST DUE TO THE CLOSENESS OF THE FRONT.
A THUNDERSTORM OR TWO IS ALSO POSSIBLE OVER THE ATLANTIC WATERS OF
SOUTH FLORIDA TONIGHT...DUE TO THE WARM GULF STREAM WATERS AND
THE COOL AIR ALOFT. SO WILL KEEP THE SLIGHT CHANCE OF SHOWERS IN
THE FORECAST FOR TONIGHT OVER THE EASTERN AREAS OF THE CWA ALONG
WITH THUNDER WORDING OVER THE ATLANTIC WATERS. REST OF SOUTH
FLORIDA SHOULD REMAIN DRY THROUGH TONIGHT.
THE BREEZY NORTHEAST WINDS WILL CONTINUE OVER SOUTH FLORIDA ON
FRIDAY INTO THIS WEEKEND...AS THE HIGH MOVES SLOWLY EAST INTO THE
WESTERN ATLANTIC WATERS AND THE FRONTAL BOUNDARY SLOWLY
DISSIPATES. THIS WILL ALSO ALLOW FOR THE CONTINUATION OF A FEW
SHOWERS TO WORK INTO THE EAST COAST METRO AREAS FROM THE ATLANTIC
WATERS. SO WILL CONTINUE THE 10 TO 20 PERCENT POPS FOR THE EAST
COAST METRO AREAS FOR FRIDAY INTO THIS WEEKEND WHILE REST OF THE
CWA WILL REMAIN DRY.
.LONG TERM...
THE HIGH WILL THEN SLOWLY WEAKEN OVER THE WESTERN ATLANTIC WATERS
FOR THE EARLY TO MIDDLE OF PART OF NEXT WEEK...AS ANOTHER HIGH
REBUILDS INTO THE GULF OF MEXICO. THIS WILL ALLOW FOR THE
PRESSURE GRADIENT OVER THE CWA TO RELAX.. AND REDUCE THE THREAT
OF SHOWERS OVER THE EAST COAST METRO AREAS EARLY TO MIDDLE OF NEXT
WEEK. SO WILL CONTINUE TO SHOW DECREASING WINDS ALONG WITH DRIER
WEATHER OVER THE CWA FOR THE EARLY TO MIDDLE PART OF NEXT WEEK.
&&
.MARINE...
THE NORTHEAST WIND SPEEDS WILL CONTINUE TO INCREASE THIS AFTERNOON
AND SHOULD BE AT LEAST 20 KNOTS BY TONIGHT OVER MOST OF THE LOCAL
WATERS OF SOUTH FLORIDA. THE ONLY EXCEPTION TO THIS IS FOR THE
NEAR-SHORE GULF WATERS WHERE THE WIND SPEEDS WILL BE 15 TO 20
KNOTS. THE WIND SPEEDS WILL THEN SLOWLY DECREASE ON FRIDAY AND BY
THIS WEEKEND BE AT 15 TO 20 KNOTS...EXCEPT 10 TO 15 KNOTS FOR THE
NEAR-SHORE GULF WATERS. THIS WILL ALLOW FOR THE ATLANTIC SEAS TO
BUILD TO 4 TO 6 FEET TONIGHT AND REMAIN AT 4 TO 6 FEET INTO THIS
WEEKEND. THE SEAS IN THE GULF SIDE WILL ALSO BUILD TO 2 TO 4 FEET
TONIGHT INTO FRIDAY...BEFORE DECREASING TO 1 TO 3 FEET THIS
WEEKEND. SO WILL BE PUTTING UP A SCA FOR ALL OF THE LOCAL
WATERS...EXCEPT THE SCEC WILL REMAIN UP FOR THE NEAR-SHORE GULF WATERS.
THE TIDES WHERE STILL RUNNING ABOUT 0.5 FEET ABOVE THE NORMAL
LEVELS AT FOWEY ROCKS TOWERS AND LAKE WORTH PIER THIS AFTERNOON.
AT THE SAME TIME...THE FORT LAUDERDALE POLICE DEPARTMENT REPORTS
SOME MINOR STREET FLOODING THIS MORNING DURING HIGH TIDE ALONG
A1A. SO WILL BE ISSUING A COASTAL FLOOD STATEMENT FOR THIS AREA
FOR TONIGHT INTO FRIDAY MORNING FOR THE POSSIBLE MINOR COASTAL
FLOODING DURING HIGH TIDES.
THERE WILL ALSO BE THE THREAT OF RIP CURRENTS THIS AFTERNOON INTO
FRIDAY FOR THE EAST COAST BEACHES OF SOUTH FLORIDA...DUE TO THE
BREEZY TO WINDY NORTHEAST TO EAST WIND FLOW.
&&
.FIRE WEATHER...
THE RELATIVE HUMIDITIES OVER SOUTH FLORIDA WILL REMAIN ABOVE THE
35 PERCENT CRITICAL VALUE THROUGH THIS WEEKEND. SO NO PROBLEMS ARE
EXPECTED WITH THE FIRE WEATHER OVER SOUTH FLORIDA THROUGH THIS
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 70 78 66 78 / 10 10 10 10
FORT LAUDERDALE 72 79 69 78 / 20 20 10 10
MIAMI 71 80 68 79 / 20 20 10 10
NAPLES 62 82 61 80 / - - - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH FRIDAY EVENING FOR COASTAL BROWARD-
COASTAL MIAMI DADE-COASTAL PALM BEACH.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR GULF WATERS FROM
CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...10/CDHazardous weather outlook, Nov 29, 8:04 AM EST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 804 AM EST THU NOV 29 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 300415- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 804 AM EST THU NOV 29 2012 ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES TODAY... ...A FEW STORMS ATLANTIC WATERS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: NORTHEAST WINDS OF 15 TO 20 MPH ALONG WITH LOW TIDE TODAY WILL LEAD TO A MODERATE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA. THUNDERSTORMS: THERE COULD BE A FEW THUNDERSTORMS TONIGHT OVER THE ATLANTIC WATERS OF SOUTH FLORIDA. THE PRIMARY IMPACTS FROM THE STORMS WILL BE LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BREEZY NORTHEAST WINDS WILL CONTINUE TO AFFECT SOUTH FLORIDA THROUGH THE WEEKEND. THIS WILL CONTINUE THE INCREASED RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:48 AM EST | Special Weather Statement | MFL | Collier, Hendry | 72 min |
| Nov 29, 4:50 AM EST | Dense Fog Advisory | MFL | Broward, Collier, Hendry, Miami-Dade, Palm Beach | 3 hr |
| Nov 29, 2:09 PM EST | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 4 days |
| Nov 29, 2:12 PM EST | Small Craft Advisory | MFL | 20 hr |
Nearby
Coastal Flood Statements in Florida, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.